Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On numerical blow-up sets


Authors: Julián Fernández Bonder, Pablo Groisman and Julio D. Rossi
Journal: Proc. Amer. Math. Soc. 130 (2002), 2049-2055
MSC (2000): Primary 35K55, 35B40, 65M20
DOI: https://doi.org/10.1090/S0002-9939-02-06350-5
Published electronically: January 17, 2002
MathSciNet review: 1896041
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study numerical blow-up sets for semidicrete approximations of the heat equation with nonlinear boundary conditions. We prove that the blow-up set either concentrates near the boundary or is the whole domain.


References [Enhancements On Off] (What's this?)

  • 1. G. Acosta, J. Fernández Bonder, P. Groisman and J.D. Rossi. Numerical approximation of the heat equation with nonlinear boundary conditions in several space dimensions. Preprint.
  • 2. H. Amann. Parabolic evolution equations and nonlinear boundary conditions, J. Diff. Eq. 72 (1988), 201-269. MR 89e:35066
  • 3. C. Bandle and H. Brunner. Blow-up in diffusion equations: a survey. J. Comp. Appl. Math. 97 (1998), 3-22. MR 99g:35061
  • 4. Y.G. Chen. Asymptotic behaviours of blowing up solutions for finite difference analogue of $u_t = u_{xx} + u^{1+ \alpha}$. J. Fac. Sci. Univ. Tokyo, Sec IA, Math. Vol. 33, (1986), 541-574. MR 88a:65113
  • 5. R. G. Duran, J. I. Etcheverry and J. D. Rossi. Numerical approximation of a parabolic problem with a nonlinear boundary condition. Discr. Cont. Dyn. Sys. 4 (3), 497-506, (1998). MR 99a:65122
  • 6. C.M. Elliot and A.M. Stuart. Global dynamics of discrete semilinear parabolic equations. SIAM J. Numerical Anal. 30 (1993), 1622-1663. MR 94j:65127
  • 7. J. Fernández Bonder and J.D. Rossi. Blow-up vs. spurious steady solutions. Proc. Amer. Math. Soc. 129 (1), 139-144, (2001). MR 2001c:35105
  • 8. P. Groisman and J.D. Rossi. Asymptotic behaviour for a numerical approximation of a parabolic problem with blowing up solutions. J. Comp. Appl. Math. 135 (1), 135-155, (2001).
  • 9. K. Deng and H. Levine. The role of critical exponents in blow-up theorems: the sequel. J. Math. Anal. Appl. 243, 85-126, (2000). MR 2001b:35031
  • 10. J. Lopez Gomez , V. Marquez and N. Wolanski. Blow up results and localization of blow up points for the heat equation with a nonlinear boundary condition. J. Diff. Eq. 92(2), 384-401, (1991). MR 92j:35098
  • 11. D. F. Rial and J. D. Rossi. Blow up results and localization of blow up points in an n-dimensional smooth domain. Duke Math. J. 88 (2), 391-405, (1997). MR 98i:35079
  • 12. C. V. Pao. Nonlinear parabolic and elliptic equations. Plenum Press, 1992. MR 94c:35002
  • 13. W. Walter. On existence and nonexistence in the large of solutions of parabolic differential equations with a nonlinear boundary condition. SIAM J. Math. Anal. 6(1), 85-90, (1975). MR 51:1122

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35K55, 35B40, 65M20

Retrieve articles in all journals with MSC (2000): 35K55, 35B40, 65M20


Additional Information

Julián Fernández Bonder
Affiliation: Departamento de Matemática, FCEyN, UBA (1428) Buenos Aires, Argentina
Email: jfbonder@dm.uba.ar

Pablo Groisman
Affiliation: Departamento de Matemática, FCEyN, UBA (1428) Buenos Aires, Argentina
Address at time of publication: Departamento de Matemática y Ciencias, Universidad de San Andrés, Vito Dumas 284 (B1D1644)–Victoria, Buenos Aires, Argentina
Email: pgroisma@dm.uba.ar, pablog@udesa.edu.ar

Julio D. Rossi
Affiliation: Departamento de Matemática, FCEyN, UBA (1428) Buenos Aires, Argentina
Email: jrossi@dm.uba.ar

DOI: https://doi.org/10.1090/S0002-9939-02-06350-5
Keywords: Numerical approximations, nonlinear boundary conditions
Received by editor(s): September 19, 2000
Received by editor(s) in revised form: February 7, 2001
Published electronically: January 17, 2002
Additional Notes: This work was partially supported by Universidad de Buenos Aires under grants TX47 and TX48 and by ANPCyT PICT No. 03-00000-00137. The third author was also supported by Fundación Antorchas.
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society